Format

Send to

Choose Destination
See comment in PubMed Commons below
Rheumatol Int. 2014 Feb;34(2):291-2. doi: 10.1007/s00296-013-2710-7. Epub 2013 Mar 5.

DPP4 inhibitor-induced polyarthritis: a report of three cases.

Author information

1
Service de Médecine Interne, Hôpital Foch, Université Versailles-Saint Quentin en Yvelines, 40 rue Worth, 92150, Suresnes, France.

Abstract

Dipeptidyl peptidase-4 (DPP4) inhibitors are a novel therapy widespread used in type 2 diabetes mellitus. We describe 3 cases of polyarthritis which delay of appearance strongly suggests a link with DPP4 inhibitors. Three patients presented with bilateral, symmetrical, seronegative polyarthritis after introduction of DPP4 inhibitors (sitagliptine (n = 2) and vildagliptine (n = 1)). Two patients also developed xerostomia and xerostomia, and laboratory test results showed normal values of CRP and erythrocyte sedimentation rate. Joints X-rays were normal. One patient was diagnosed with primary Sjögren's syndrome and treated with hydroxychloroquine, methotrexate and prednisone, with a poor efficacy. When sitagliptine was stopped, all symptoms disappeared, leading to methotrexate and prednisone discontinuation within a month. There were no immunological abnormalities in the 2 other patients, but a chronic viral hepatitis B was found in one patient. Eventually, discontinuation of DPP4 inhibitors led to resolution of symptoms in 1 and 3 weeks for both patients. DPP4 inhibitors seemed to trigger bilateral, non-erosive, seronegative polyarthritis in our 3 patients. DPP4, also known as CD26, is expressed on many cells including lymphocytes and fibroblasts, and its inhibition may lead to immunomodulating effect as suggested by clinical and in vitro studies.

PMID:
23462883
DOI:
10.1007/s00296-013-2710-7
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center